Alert archive / Florida / Gale Warnings in 2014
Gale Warning 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this gale warning at Oct 31, 2014, 4:25 AM EDT. It took effect at Oct 31, 2014, 11:00 PM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2014, 4:25 AM EDT (08:25 UTC)
- In effect from
- Oct 31, 2014, 11:00 PM EDT
- Expired
- Nov 1, 2014, 3:13 PM EDT
- In force
- 16 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
052 WHUS72 KTAE 310825 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 425 AM EDT FRI OCT 31 2014 ...GALE WARNING IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH 2 PM EDT SATURDAY AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM EDT SATURDAY AFTERNOON THROUGH SUNDAY MORNING... .WINDS WILL SHARPLY INCREASE AROUND MIDNIGHT AS A REINFORCING COLD FRONT SURGES ACROSS THE MARINE AREA. FREQUENT GUSTS TO GALE FORCE ARE EXPECTED BEHIND THIS FRONT WITH SUSTAINED WINDS POSSIBLY NEARING GALE FORCE AS WELL. SATURDAY AFTERNOON...HIGH PRESSURE WILL BUILD NEAR ENOUGH TO THE MARINE AREA TO ELIMINATE THE THREAT FOR GALE FORCE GUSTS...THOUGH ADVISORY CONDITIONS WILL CONTINUE INTO SUNDAY. GMZ730-750-755-765-770-775-311430- /O.UPG.KTAE.GL.A.0004.141101T0300Z-141101T2100Z/ /O.NEW.KTAE.SC.Y.0039.141101T1800Z-141102T1500Z/ /O.NEW.KTAE.GL.W.0004.141101T0300Z-141101T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 425 AM EDT FRI OCT 31 2014 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM EDT SATURDAY TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FOR SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * WINDS: SUSTAINED WINDS NORTH 30 TO 35 KNOTS WITH GUSTS TO 40 KNOTS FRIDAY NIGHT AND SATURDAY MORNING. * SEAS: BUILDING TO 5 TO 8 FEET NEARSHORE...AND 9 TO 12 FEET OFFSHORE. WAVES OCCASIONALLY REACHING 15 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GODSEY
5 follow-up statements
980 WHUS72 KTAE 312009 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 409 PM EDT FRI OCT 31 2014 ...GALE WARNING IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH 5 PM EDT SATURDAY AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM EDT SATURDAY AFTERNOON THROUGH SUNDAY MORNING... .WINDS WILL SHARPLY INCREASE AROUND MIDNIGHT AS A REINFORCING COLD FRONT SURGES ACROSS THE MARINE AREA. FREQUENT GUSTS TO GALE FORCE ARE EXPECTED BEHIND THIS FRONT. SATURDAY AFTERNOON...HIGH PRESSURE WILL BUILD NEAR ENOUGH TO THE MARINE AREA TO ELIMINATE THE THREAT FOR GALE FORCE GUSTS...THOUGH ADVISORY CONDITIONS WILL CONTINUE INTO SUNDAY. GMZ730-750-755-765-770-775-010230- /O.EXT.KTAE.GL.W.0004.141101T0300Z-141101T2100Z/ /O.EXT.KTAE.SC.Y.0039.141101T2100Z-141102T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 409 PM EDT FRI OCT 31 2014 ...GALE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT SATURDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM EDT SATURDAY TO 10 AM EST SUNDAY... THE GALE WARNING IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 5 PM EDT SATURDAY TO 10 AM EST SUNDAY. * PEAK WINDS: SUSTAINED WINDS NORTH 25 TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOTS LATE TONIGHT NIGHT AND SATURDAY MORNING. * SEAS: BUILDING TO 5 TO 10 FEET NEARSHORE...AND 9 TO 13 FEET OFFSHORE. WAVES OCCASIONALLY REACHING 17 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 18-WOOL
503 WHUS72 KTAE 010051 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 851 PM EDT FRI OCT 31 2014 ...GALE WARNING IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH 5 PM EDT SATURDAY AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM EDT SATURDAY AFTERNOON THROUGH SUNDAY MORNING... .WINDS WILL SHARPLY INCREASE AROUND MIDNIGHT AS A REINFORCING COLD FRONT SURGES ACROSS THE MARINE AREA. FREQUENT GUSTS TO GALE FORCE ARE EXPECTED BEHIND THIS FRONT. SATURDAY AFTERNOON...HIGH PRESSURE WILL BUILD NEAR ENOUGH TO THE MARINE AREA TO ELIMINATE THE THREAT FOR GALE FORCE GUSTS...THOUGH ADVISORY CONDITIONS WILL CONTINUE INTO SUNDAY. GMZ730-750-755-765-770-775-010900- /O.CON.KTAE.GL.W.0004.141101T0300Z-141101T2100Z/ /O.CON.KTAE.SC.Y.0039.141101T2100Z-141102T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 851 PM EDT FRI OCT 31 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM EDT SATURDAY TO 10 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM EDT SATURDAY TO 10 AM EST SUNDAY. * PEAK WINDS: SUSTAINED WINDS NORTH 25 TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOTS LATE TONIGHT NIGHT AND SATURDAY MORNING. * SEAS: BUILDING TO 5 TO 10 FEET NEARSHORE...AND 9 TO 13 FEET OFFSHORE. WAVES OCCASIONALLY REACHING 17 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
023 WHUS72 KTAE 010831 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 431 AM EDT SAT NOV 1 2014 ...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM EDT THIS AFTERNOON UNTIL 10 AM EST SUNDAY... .OBSERVATIONS THIS MORNING INDICATE THAT GALE FORCE GUSTS ARE OCCURRING ACROSS THE MARINE AREA. THESE GALE CONDITIONS WILL LIKELY CONTINUE THROUGH MID TO LATE AFTERNOON. THEREAFTER...A PERIOD OF ADVISORY CONDITIONS WILL LAST INTO SUNDAY AFTERNOON. GMZ730-750-755-765-770-775-011430- /O.CON.KTAE.GL.W.0004.000000T0000Z-141101T2100Z/ /O.CON.KTAE.SC.Y.0039.141101T2100Z-141102T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 431 AM EDT SAT NOV 1 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM EDT THIS AFTERNOON TO 10 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM EDT THIS AFTERNOON TO 10 AM EST SUNDAY. * PEAK WINDS: SUSTAINED WINDS NORTH 30 TO 35 KNOTS WITH GUSTS TO 40 KNOTS. * SEAS: 5 TO 8 FEET NEAR SHORE AND 9 TO 12 FEET OCCASIONALLY UP TO 15 FEET FURTHER OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GODSEY
890 WHUS72 KTAE 011415 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1015 AM EDT SAT NOV 1 2014 ...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM EDT THIS AFTERNOON UNTIL 10 AM EST SUNDAY... .OBSERVATIONS THIS MORNING INDICATE THAT GALE FORCE GUSTS ARE OCCURRING ACROSS THE MARINE AREA. THESE GALE CONDITIONS WILL LIKELY CONTINUE THROUGH MID TO LATE AFTERNOON. THEREAFTER...A PERIOD OF ADVISORY CONDITIONS WILL LAST INTO SUNDAY AFTERNOON. GMZ730-750-755-765-770-775-012215- /O.CON.KTAE.GL.W.0004.000000T0000Z-141101T2100Z/ /O.CON.KTAE.SC.Y.0039.141101T2100Z-141102T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1015 AM EDT SAT NOV 1 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM EDT THIS AFTERNOON TO 10 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM EDT THIS AFTERNOON TO 10 AM EST SUNDAY. * PEAK WINDS: SUSTAINED WINDS NORTH 30 TO 35 KNOTS WITH GUSTS TO 40 KNOTS. * SEAS: 5 TO 8 FEET NEAR SHORE AND 9 TO 12 FEET OCCASIONALLY UP TO 15 FEET FURTHER OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
080 WHUS72 KTAE 011913 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 313 PM EDT SAT NOV 1 2014 ...GALE WARNING HAS BEEN CANCELLED... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM EDT THIS AFTERNOON UNTIL 10 AM EST SUNDAY... .GUSTY NORTHWEST WINDS CONTINUE OVER THE NORTHEAST GULF OF MEXICO. HOWEVER...GUSTS TO GALE FORCE ARE NO LONGER EXPECTED AND THE WARNING HAS BEEN CANCELLED. AS THE GRADIENT GRADUALLY WEAKENS... WINDS WILL SLOWLY SUBSIDE AFTER MIDNIGHT WITH BOTH WINDS AND SEAS BELOW SMALL CRAFT ADVISORY CRITERIA BY MID MORNING ON SUNDAY. GMZ730-750-755-765-770-775-020230- /O.CAN.KTAE.GL.W.0004.000000T0000Z-141101T2100Z/ /O.CON.KTAE.SC.Y.0039.141101T2100Z-141102T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 313 PM EDT SAT NOV 1 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE GALE WARNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. * WINDS: SUSTAINED WINDS NORTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THROUGH MIDNIGHT...DROPPING BELOW 20 KNOTS BY AROUND SUNRISE. * NEARSHORE SEAS: SUBSIDING FROM 7 TO 9 FEET THIS AFTERNOON TO UNDER 7 FEET BEFORE SUNRISE SUNDAY. * OFFSHORE SEAS: SUBSIDING FROM 9 TO 11 FEET THIS AFTERNOON TO UNDER 7 FEET BY MID MORNING SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Oct 30, 8:28 PM EDT, 7 hours 57 minutes earlier.
Area forecast discussion, Oct 30, 8:28 PM EDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
828 PM EDT Thu Oct 30 2014
.Near Term [Through Tonight]...
Regional 00Z surface analysis shows the cold front stretching from
Jacksonville southwestward across Gainesville to just south of Cedar
Key. Local radar imagery shows the showers associated with this
front have also cleared the area. As colder, drier air mass makes
its way into the area tonight, skies will clear and temperatures
will drop noticeably. Lows will be in the low to mid 40s over most
of the area, upper 40s to around 50 along the immediate coast and in
SW Georgia and the eastern Big Bend.
&&
.Aviation...
[Through 00Z Saturday] VFR conditions will prevail through the
period. Winds will be from the NNW, picking up to around 10 knots
Friday afternoon.
&&
.Prev Discussion [346 PM EDT]...
.Short Term [Friday Through Saturday Night]...
An initial cold front has ushered in a drier air mass already
across the area; GOES blended precipitable water (PWAT) is
estimating around 0.50" in Tallahassee. The dry air mass that
will be in place on Friday should be sufficient to make the next
cold front passage late Friday afternoon to Friday evening a dry
one. This secondary cold front will be associated with a potent,
digging +PV anomaly on the back side of a broad eastern US trough.
As of 19Z today (Thursday), water vapor satellite indicated the
+PV anomaly over southeast Manitoba. The GFS analysis indicated
that the 1.5 PVU surface (dynamic tropopause) was down around
600mb, an indication that the digging wave is quite strong. By 12Z
Saturday, the model consensus places a closed mid-level low over
South Carolina with height anomalies around 5-6 standard
deviations below normal. In meteorological parlance, this is quite
unusual. With a deep and potent developing autumn cyclone for the
Southeast region, one would expect strong cold air advection and
windy conditions to the west of the low, behind the surface cold
front. The standardized anomalies bear this out as well: over our
forecast area models project the 850mb temperature anomalies peak
at 4-5 standard deviations below normal, and the 850mb wind speeds
peak nearly 3 standard deviations above normal.
These signals suggest that the outer tails of the guidance
distribution may actually be plausible scenarios in this case.
With respect to temperatures, we expect this could produce high
temperatures on Saturday that are very close to record cool
values. The record for coolest high temperature on November 1st in
Tallahassee is 57. The current forecast calls for 59 at TLH, with
mid-upper 50s elsewhere, so it should be close. The model blend
that we utilized for Friday Night and Saturday was weighted more
toward raw model guidance (instead of MOS) as that tends to
perform better in strong cold air advection regimes. For Saturday
Night, winds should begin to decrease but the surface ridge axis
will remain west of our forecast area with the high centered near
the Ohio River. This should maintain some light winds and mixing
through the night, so the low temperature forecast calls for
values close to the consensus (mid 30s). If the winds can diminish
sufficiently late Saturday Night, areas of frost would be more
likely and a Frost Advisory may become necessary. Wind chills on
Friday Night and Saturday Night should be in the low-mid 30s.
Regarding winds on Saturday, we could approach Wind Advisory
criteria. The anomalously strong winds near the top of the
boundary layer should lead to higher wind gusts than we see behind
most cool-season cold fronts. For now we have indicated wind gusts
of 30-40 mph in the forecast, but some BUFKIT soundings
(especially with the GFS) indicate the potential for gusts in
excess of 40 mph depending on how deep the mixed layer is.
.Long Term [Sunday Through Thursday]...
The extended forecast will be marked by gradually moderating
temperatures and mostly dry weather as a mid-upper level ridge
builds across the eastern US and we transition into more of a
+NAO/+AO regime. Highs should be closer to 80 degrees by the
middle of next week. The next chance of rain is expected to hold
off until Wednesday at the earliest.
.Marine...
In the wake of the secondary cold front on Friday evening, we
expect at least widespread advisory conditions with winds
increasing to around 25 knots in most of the coastal waters. Given
the strength of the wind field just above the surface and the warm
early autumn water temperatures, frequent gale force gusts will be
a distinct possibility. The much colder-than-normal air mass will
combine with sea-surface temperatures that are above-normal to
produce unusually steep lapse rates in the marine boundary layer.
This should provide for efficient transfer of stronger winds to
the water surface, and model consensus indicates these could be as
high as 40-45 knots near the top of the boundary layer. Given the
anomalous situation, we have issued a Gale Watch for all of the
coastal waters from Friday Night into much of Saturday. Winds
should subside later in the weekend, but periodic easterly winds
at SCEC levels should persist into early next week.
.Fire Weather...
A much colder and drier air mass will push into the region over
the weekend and bring high transport winds along with it. Red
flag conditions are possible, particularly Saturday and Sunday,
although the lower temperatures may keep our relative humidity
values just shy of criteria.
.Hydrology...
Dry conditions are expected over the next several days, with no
impacts expected along area rivers and streams.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 45 75 41 59 37 / 0 0 0 0 0
Panama City 52 72 45 59 42 / 0 0 0 0 0
Dothan 44 72 38 57 35 / 0 0 0 0 0
Albany 45 72 39 57 36 / 0 0 0 0 0
Valdosta 47 73 40 58 37 / 0 0 0 0 0
Cross City 50 75 45 59 37 / 10 0 0 0 0
Apalachicola 52 74 46 59 43 / 0 0 0 0 0
&&
.TAE Watches/Warnings/Advisories...
FL...None.
GA...None.
AL...None.
GM...Gale Watch from Friday evening through Saturday afternoon for
Apalachee Bay-Coastal waters From Ochlockonee River to
Apalachicola FL out to 20 NM-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...MOORE
SHORT TERM...LAMERS
LONG TERM...LAMERS
AVIATION...MOORE
MARINE...LAMERS
FIRE WEATHER...MOORE
HYDROLOGY...HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 4:25 AM EDT | Small Craft Advisory | TAE | 55 hr | |
| Oct 31, 3:26 PM EDT | Fire Weather Watch | TAE | Bay, Franklin, Gadsden, Gulf, Holmes, Jefferson and 6 more | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.